Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 17, NWS North Platte, NE

July 2, 201021 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Jul 2, 2010, 3:59 AM CDT for 21 counties in Nebraska. It took effect at Jul 2, 2010, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2010, 3:59 AM CDT (08:59 UTC)
In effect from
Jul 2, 2010, 10:00 AM CDT
Expired
Jul 2, 2010, 3:30 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE
All 21 counties

Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
2319 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS73 KLBF 020859
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT FRI JUL 2 2010

.A TIGHTENING PRESSURE GRADIENT EXPECTED TODAY AND WILL LEAD TO
STRONG WINDS. SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED
ACROSS SOUTHWEST NEBRASKA...INTO THE EASTERN SANDHILLS AND NORTH
CENTRAL NEBRASKA. WINDS WILL DIMINISH AROUND SUNSET...HOWEVER A
BREEZY NIGHT IS STILL EXPECTED.

NEZ005>010-024>029-036>038-057>059-069>071-021700-
/O.NEW.KLBF.WI.Y.0017.100702T1500Z-100703T0200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
359 AM CDT FRI JUL 2 2010 /259 AM MDT FRI JUL 2 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* WINDS WILL INCREASE MID MORNING AND CONTINUE THROUGH THE
  EVENING HOURS.

* SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED.

* HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST
  TO WEST ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
2 follow-up statements
105 
WWUS73 KLBF 021549 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 AM CDT FRI JUL 2 2010

.A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG SOUTH WINDS.
SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS SOUTHWEST
NEBRASKA...INTO THE EASTERN SANDHILLS AND NORTH CENTRAL NEBRASKA.
WINDS WILL DIMINISH AROUND SUNSET...HOWEVER A BREEZY NIGHT IS
STILL EXPECTED.

NEZ005>010-024>029-036>038-057>059-069>071-030000-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-100703T0200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
1049 AM CDT FRI JUL 2 2010 /949 AM MDT FRI JUL 2 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

* STRONG SOUTH WINDS WILL CONTINUE TO STRENGTHEN AND PEAK AROUND
  4 PM CDT. THE STRONG WINDS WILL GRADUALLY DIMINISH AFTER SUNSET.

* SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED.

* HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST 
  TO WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
676 
WWUS73 KLBF 022030
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT FRI JUL 2 2010

...WIND ADVISORY CANCELLED...


NEZ005>010-024>029-036>038-057>059-069>071-022130-
/O.CAN.KLBF.WI.Y.0017.000000T0000Z-100703T0200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
330 PM CDT FRI JUL 2 2010 /230 PM MDT FRI JUL 2 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 


$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:50 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 2, 3:50 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CDT FRI JUL 2 2010

.SYNOPSIS...
UPPER LEVEL RIDGE CONTINUES TO SLIDE EAST OVER THE MID MISS RVR
VALLEY...WHILE TROF DIGS OVER THE PAC NW. ALEX HAS DISSIPATED
HOWEVER H2O VAPOR SHOWING ASSOCIATED MOISTURE PUSHING NORTH
ACROSS TX AND OK. AT THE SURFACE...STILL HAVE A LEE SIDE TROF
ALONG THE FRONT RANGE OF THE ROCKIES. NEXT FRONT STARTING TO PUSH
SE ACROSS THE NORTHERN ROCKIES. ACROSS MUCH OF THE PLAINS IS A
MIXED BL AND BREEZY CONDITIONS.

&&

.DISCUSSION...
WINDS THE FOCUS TODAY AS THEY APPROACH ADVISORY CRITERIA ACROSS
MOST OF THE AREA. WINDS ALOFT ONLY IN THE 30 TO 35 KT
RANGE...HOWEVER WILL MIX NEARLY ALL OF IT TO THE SURFACE. AS WAS
THE CASE YESTERDAY...DO NOT EXPECTED A REAL HIGH GUST ENVIRONMENT
AND WILL GO WITH A MARGINAL WIND ADVISORY WITH ONLY SUSTAINED
WINDS MENTIONED IN THE TEXT. START TIME IS TRICKY AS WINDS ALREADY
GOING STRONG...BUT HAVE TIMED WITH TYPICAL START TIME...HOWEVER
THIS MAY NEED TO BE ADJUSTED EARLIER.

EYES ALSO WATCHING UPPER 60S TO LOWER 70S DEW PTS ALONG WITH SOME
HIGH CLOUDS LIFTING NORTH INTO KS TODAY. HIGH CLOUDS WILL LIKELY
BEGIN TO GET PUSHED NE WITH THE UPPER LEVEL FLOW AND SKIRT THE
SOUTHERN ZONES...HOWEVER THE SURFACE MOISTURE WILL ARRIVE LATER
TODAY. MODELS IN AGREEMENT WITH A WEAK WAVE RIDING NE ALONG THE
FLOW AS THE TROF/FRONT MERGE. HAD SOME SHOWERS THAT PUSHED INTO
THE NW ZONES LAST NIGHT AND EXPECT TONIGHT TO BE SIMILAR...WITH A
LITTLE FURTHER EASTWARD PUSH.

SATURDAY STARTS OUT QUIET...HOWEVER THE DAY BECOMES AN ACTIVE DAY
BY LATE AFTERNOON. FRONT SHOULD BE ACROSS THE NW CWA WITH RICH
MOISTURE...PW/S ABOVE 1.50 INCHES...AHEAD OF THE FRONT. EXPECT A
MARGINAL SEVERE WX DAY AS GOOD INSTABILITY WITH CAPE VALUES
GREATER THAN 2K J/KG. MORE OF A CONCERN AT THIS TIME APPEARS TO BE
HEAVY RAINFALL AS AN MCS DEVELOPS OVERNIGHT. MODELS IN GOOD
AGREEMENT WITH PRODUCING SIGNIFICANT PRECIP OVER THE AREA. SEE
HYDROLOGY SECTION BELOW FOR MORE ABOUT HEAVY RAIN AND POSSIBLE
FLOODING CONCERNS.

BOUNDARY STALLS NEAR THE NEB/SD BORDER FOR SUNDAY...AND MOISTURE
TO CONTINUE TO PUSH NORTH OVER THE BOUNDARY AND WILL LEAD TO A
COOL...CLOUDY...AND POSSIBLY WET HOLIDAY. MODELS HAVE TRENDED
COOLER WITH TEMPS AND FORECAST FOLLOWS.

MODELS BEGIN TO PUSH THE FRONT SE FOR MONDAY AND WILL LINGER SOME
POPS IN THE SE. TEMPS ALSO BEGIN TO REBOUND A LITTLE...INTO THE
MID 80S. THEN ANOTHER FRONT TO ARRIVE TUESDAY WITH THIS TO START A
POSSIBLE ACTIVE PATTERN FOR MUCH OF THE WEEK. MODELS STILL IN
DISAGREEMENT ON IF THE BOUNDARY WILL CONTINUE TO MEANDER ACROSS
KS...NEAR THE NEB BORDER OR PUSH FURTHER SOUTH. WILL CONTINUE TO
MONITOR AND HAVE LEFT THE EXTENDED UNCHANGED THIS TIME AROUND.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THE NEXT 24 HRS. SFC WINDS WILL BECOME
STRONG NEAR 18025G32KT FOR KVTN AFT 15Z THROUGH 02Z/3RD. WINDS
SLIGHTLY LESS FOR KLBF DURING THIS TIME. SKIES TO INCREASE IN
CLOUDINESS TDY. BY EARLY AFTN...CU EXPECTED TO DEVELOP BKN060 FOR
KLBF AND KVTN. WINDS TO DIMINISH SOME AFT 02Z/3RD. IN ADDITION...SCT
TSTMS TO DEVELOP LATE AFTN IN THE PNHDL SHOULD DRIFT EAST AND HAVE A
CHANCE TO REACH KVTN PRIOR TO 06Z/3RD. ACTIVITY SHOULD REMAIN WEST
OF KLBF.

&&

.HYDROLOGY...
GIVEN RECENT DRYING...ONE WOULD ASSUME THAT A RETURN TO FLOODING IS
UNLIKELY. HOWEVER...THIS WEEKEND SYSTEM WILL HAVE THE POTENTIAL FOR
AT LEAST LOCALIZED FLASH FLOODING AND ALSO FOR RISING RIVER LEVELS.
FORECAST PRECIPITABLE WATER VALUES FROM THE NAM80 SHOW A PEAK OF
1.5 TO 2.0 INCHES BY 06Z SAT WITH A SLOW DECLINE THROUGH SUNDAY
NIGHT. SFC FRONT WILL BE SLOW TO MOVE OUT. ALSO INDICATED IS A SLOW
STORM MOTION SATURDAY NIGHT WSW AT 10KTS AND SUNDAY W AT 10 KTS.
THIS SLOW STORM MOTION WOULD BE FAVORABLE FOR SPOTS TO POTENTIALLY
EXCEED FLASH FLOOD GUIDANCE.

ALTHOUGH SOMEWHAT SPECULATIVE AT THIS JUNCTURE...CENTRAL PLAINS
LOOKS TO REMAIN FAVORABLE FOR REPEATED CONVECTIVE RAINFALL WEDNESDAY
THROUGH FRIDAY OF NEXT WEEK AS A SUPPRESSED UPPER RIDGE EXTENDS FROM
TN VALLEY SOUTHWESTWARD ACROSS TX/OKLA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT
/9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NEZ005>010-024>029-036>038-057>059- 069>071.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/HYDROLOGY...ROBERG
Hazardous weather outlook, Jul 1, 11:05 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CDT THU JUL 1 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-021615-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1105 AM CDT THU JUL 1 2010 /1005 AM MDT THU JUL 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP OVER WESTERN AND NORTH
CENTRAL NEBRASKA ON FRIDAY. A WIND ADVISORY MAY BE NEEDED.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN NEBRASKA
PANHANDLE AND PORTIONS OF WESTERN NEBRASKA FRIDAY EVENING...WEST
OF A LINE FROM VALENTINE TO IMPERIAL. STORMS THAT DEVELOP ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT MOVES OVER WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA
OF CONCERN IS NORTH OF INTERSTATE 80 FROM THE EASTERN NEBRASKA
PANHANDLE TO O NEILL. THE MAIN THREATS WITH THUNDERSTORMS THAT
DEVELOP ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. IN ADDITION...HEAVY RAIN IS ALSO A
POSSIBILITY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING OVER WESTERN
AND NORTH CENTRAL NEBRASKA AS AN UPPER LEVEL DISTURBANCE MOVES OVER
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:19 PM CDTSevere Thunderstorm WarningLBFDeuel56 min

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.